Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
February 3, 2005

Blood Tests and Insulin Injections, Insulin Analogs

Question from Madrid, Spain:

I am 39 years old. I have just changed my insulin regimen to Lantus with Humalog before meals and am generally pleased with the change. However, I have one problem. I take the Lantus before going to bed (at midnight) and, since the first night, have found that I wake up approximately two hours later feeling very awake. I go back to sleep but often wake up again a few hours later and tend to feel "jump," as if I had two or three cups of coffee. Is this common? Could I solve the problem by changing the Lantus injection to the mornings? If so, would it be possible to just change, or would I need to do something to cover the changeover night when I don't take the Lantus until the morning?

Answer:

I will often recommend to my patients that they take their Lantus in the morning if they fall asleep at night and omit their dose. I would recommend you speak to your physician about the best way to make the conversion. However, I have recommended just starting the next day’s injections in the morning without difficulty.

JTL